University of Oulu

I. Konnov, A. Kashuba and E. Laitinen, "Dual Decomposition Methods for Nonlinear Resource Allocation Problems in Telecommunication Networks," 2017 Fourth International Conference on Mathematics and Computers in Sciences and in Industry (MCSI), Corfu, 2017, pp. 201-205. doi: 10.1109/MCSI.2017.42

Dual decomposition methods for nonlinear resource allocation problems in telecommunication networks

Saved in:
Author: Konnov, Igor1; Kashuba, Aleksey2; Laitinen, Erkki3
Organizations: 1Department of System Analysis and Information Technologies, Kazan Federal University, Kazan 420008, Russia
2LLC ”AST Povolzhye” Kazan, 420029, Russia
3Department of Mathematical Sciences, University of Oulu 90014 Oulu, Finland
Format: article
Version: accepted version
Access: open
Online Access: PDF Full Text (PDF, 0.1 MB)
Persistent link: http://urn.fi/urn:nbn:fi-fe2019052316762
Language: English
Published: Institute of Electrical and Electronics Engineers, 2018
Publish Date: 2019-05-23
Description:

Abstract

We consider problems of optimal resource allocation in zonal telecommunication networks with many users. In the simplest formulation the network manager aims to distribute some homogeneous resource (say bandwidth) among users within one zone. We assume strictly convex charge and convex quadratic fee functions and present combined dual type solution methods. Next, we consider a more general problem for a multizonal wireless communication network with common capacity constraints. We obtain a convex optimization problem involving two kinds of constraints. By using the dual Lagrangian method with respect to the capacity constraint, we suggest to reduce the initial problem to a single-dimensional optimization problem, but calculation of the cost function value leads to independent solution of zonal problems, which coincide with the previous single region problem. Some results of computational experiments confirm the applicability of the new methods.

see all

ISBN: 978-1-5386-2820-1
ISBN Print: 978-1-5386-2821-8
Pages: 201 - 205
DOI: 10.1109/MCSI.2017.42
OADOI: https://oadoi.org/10.1109/MCSI.2017.42
Host publication: 4th International Conference on Mathematics and Computers in Sciences and in Industry, MCSI 2017
Conference: International Conference on Mathematics and Computers in Sciences and in Industry
Type of Publication: A4 Article in conference proceedings
Field of Science: 111 Mathematics
213 Electronic, automation and communications engineering, electronics
Subjects:
Funding: In this work, the first and second authors were supported by the RFBR grant, project No. 16-01-00109a. The first and third authors were supported by by grant No. 297689 from Academy of Finland. Also, the work of the second author is performed within the Government Program of Competitive Growth of Kazan Federal University.
Academy of Finland Grant Number: 297689
Detailed Information: 297689 (Academy of Finland Funding decision)
Copyright information: © 2017 IEEE. Personal use of this material is permitted. Permission from IEEE must be obtained for all other uses, in any current or future media, including reprinting/republishing this material for advertising or promotional purposes, creating new collective works, for resale or redistribution to servers or lists, or reuse of any copyrighted component of this work in other works.